Apr 15, 2008
I was in the sexual act when the condom burst. I was with a professional and her HIV status is unknown to me. This happened on 13th Apr 2008. I visited the hospital the next day (14th Apr) when the doc there gave me Duovir-N and asked me to take 2 pills daily for 4 weeks.
Can you pls advice if I should continue with the regimen? I hear nevirapine is not a prescribed drug.
Thank you in advance.
| Response from Dr. Young
Thanks for your post.
Nevirapine is not recommended for post-exposure prophylaxis (PEP) because of significantly increased risk of liver toxicity. There have been several reports of liver failure on such treatments; AIDSmap has a nice review of this topic.
I would not continue with the regimen, rather continue with two drug therapy with zidovudine+lamivudine. No matter what, speak to your doctor about the situation.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Skin After Anal Sex Condom Broke Sign Of HIV AIDS
- Sore On Penis After Swallowing Worried I Have HIV
- Sore Testicles After Getting A Tattoo Worried I Have HIV
- Swollen Lymph Nodes After Touching Vaginal Sore Worried I Have HIV
- Can Steroids Cause Vaginal Bleeding?
- How Do I Speed Up Recovery Of Genital Herpes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.